View Full Version : From Abilify/Lexapro 2 Prozac/Latuda opinions???


Piper30
01-25-14, 12:21 AM
Finally broke down and told pdoc that my depression was getting worse. Situation at home, and things going on etc are overwhelming. So, he gives me Lexapro and also Abilify as he says that will work right away. This was Dec 24th, by Jan 10th I had gained 24lbs, and my legs were swelling up twice the size they should be. Not to mention I couldn't stop eating. My mood however was AWESOME. Nevertheless he took away the Lexapro and Abilify cold turkey (said I hadn't been on them long enough to worry) and he replaced them with Prozac and Latuda..... my mood is not so great, I find myself brought to tears easily. Annoyed a lot. Can't focus for anything even though I do take Adderall. I am afraid to google the side effects of these meds...... I know I need something, but I am not sure this mixture is working. I have always been so anti anti-depressant as most of my worst med experiences have been on anti-depressants....I am not sure what to do here. This is second week of new combo and I am not feeling it....

Will it get better? Thoughts?

425runner
01-28-14, 10:57 PM
Latuda is anti-psychotic, are you bipolar or something?

peripatetic
01-28-14, 11:04 PM
it's been two weeks? are you at the dosage your doctor thinks is therapeutic for both? i think it could get better, especially if you're still titrating up if figuring out dosage, which if only two weeks...probably are, but talking to your doctor before it gets worse is my immediate opinion

best wishes x

Arei
02-13-14, 03:02 AM
I thought Latuda was for schizophrenia.

Abilify can really affect your appetite and blood sugar. There's even a warning about that. The Lexapro can too, but it's probably not the offender.

For me Abilify made me want to rip the faces clean off of people, so I was switched to Symbyax, which is a godsend. It does have the same affect of raising hunger, so I just have to make sure I have small snacks throughout the day to keep my blood sugar stable so I don't get sick. I've always had issues with getting sick when my blood sugar gets too low. I was taking metformin but I found snacking was keeping me stable, and I would actually lose weight. Also taking licorice root helps A TON with cravings/getting sick.

Of course if I take the Adderall, I don't have the violent cravings or hunger crashes. This is especially when I start taking it again after I stopped. I just have to remember to keep snacking a bit because after awhile, I will be really hungry after the second dose wears off.

Abi
02-13-14, 03:34 AM
Your swelling was probably edema.

That happened to me on Risperdal, a relative of Abilify. I was only on Risperdal for about 2 months. I gained 33 pounds and the withdrawal symptoms (from the min dose of 1mg per day) drove me batty to the point of constant panic attacks and suicidality.

Piper30
02-27-14, 12:45 AM
I apologize for the late response, life has been .... hell.

To clarify the entire reason I went on an anti-depressant in the first place (though against them in general due to past experiences pre dx of adhd) is because I have had a lot of horrible relationship issues, as well as family, and I just finally broke a bit ... by broke I mean my normal happy self went to a bomb shelter to go hide. Instead of happy I was nothing .. if I did have emotion it was sad ... basically life got overwhelming, I suppressed it but when it was able to surface I cried and got angry leading me to think I was depressed and leading the doctor to put me on these hellish medications.

Prozac and Latuda .... yes, it helped me not cry so much but then again I didn't do much of anything. My personality got erased completely and I don't know how I didn't lose my job.

Prozac and Latuda in the trash ... treatment for my "depression" ? Cut negative people out of my life, negative everything, focus on me and what is good for me ... .... side effects-chance at happiness

Oh and the answer to whether I am bipolar .. nope, nothing like that except a dx for ptsd which I've worked hard on dealing with but not with meds. I've come a long way and in that respect am doing well.


It will never stop amazing me how quick doctors are to prescribe medications, and I am angry with myself I didn't research more and stick to my original stand on anti depressants. It's one thing if you truly need them.... I am disappointed I let myself go that route because I got down. I know better. The price was not worth it.

425runner
02-27-14, 09:41 PM
@Piper30 - you sound a lot better now, I think the AD treatment allowed you to reflect upon your situation in an objective manner, without feelings getting in the way, and that is great!

I too am depressed but no drugs don't help, they do numb me up really good so I don't care about anything and being in a shi**y situation doesn't matter anymore, but that's not a way to live. We need to find the strength within ourselves and like you said - eliminate negative people, and take action to make your life better.

Piper30
02-28-14, 11:37 PM
@Piper30 - you sound a lot better now, I think the AD treatment allowed you to reflect upon your situation in an objective manner, without feelings getting in the way, and that is great!

I too am depressed but no drugs don't help, they do numb me up really good so I don't care about anything and being in a shi**y situation doesn't matter anymore, but that's not a way to live. We need to find the strength within ourselves and like you said - eliminate negative people, and take action to make your life better.

EXACTLY! I am one of those that feels everything... from everyone, to every word spoken .. I feel it all. Yes, that is hard and means I am dealing with negative emotions often but being numb isn't worth what I lose out on.


On a side note, coming off of Prozac/latuda (not sure which is doing it) ... is almost the worst medication I have had to experience coming off of other that Cymbalta. Today I had a meltdown of an epic nature and actually passed out. Not cool. Not happy about that at all. Yet another reason I stopped taking these types of meds.